Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Oral contraceptive pills, side effects, weight gain concern - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor :   Hi
User :   I have recently started taking the oral contraceptive tablet
User :   i want to know whether taking that tablet will lead to weight gain
Doctor :   Most women tolerate oc pills very well
Doctor :   and they do not have any side effects.
Doctor :   The most common side effect reported by women are headache, nausea, vomiting, occasional menstrual irregularities and so on.
Doctor :   Rarely some women have also reported of weight changes - some have had weight gain and some have lost weight.
Doctor :   But most often these changes are accompanied or rather modified by individual's lifestyle and diet.
User :   so should I be monitoring my weight to know it?
Doctor :   To answer your query, in simple terms
Doctor :   can rarely be the lone cause of weight gain.
User :   ok...
User :   I started taking it since the 1st day of my period
User :   usually i'll have periods for some 5 days
Doctor :   If you have other risk factors for weight gain such as sedentary lifestyle, improper dietary habits or other endocrine abnormalities you could see increase in your weight.
User :   and then a little spotting on 6th & 7th day
Doctor :   Ok
User :   but its my 8th day today & i cud still see spotting
User :   is it because of the tablet?
Doctor :   Menstrual period changes and occasional intermenstrual spotting are one of the common side effects reported with the use of it
User :   ok...
Doctor :   So it is very much possible that the current symptom is due to the pill.
Doctor :   Do you follow?
User :   yes...
Doctor :   Do you have any other query that I can assist you with?
User :   so there is nothing to worry about this?
User :   i mean the spotting
Doctor :   These symptoms are very much common during the first few cycles after using the pills.
User :   ok...
Doctor :   Most often they normalise in the subsequent cycles.
User :   I do have one more query. my husband is taking Nexito10 for some 2 months
User :   ok...
User :   does it have any side effects?
Doctor :   But if the intermenstrual spotting happens very frequently, then you may have to change the pill.
User :   ok...
Doctor :   Nexito, which is an antidepressant medications can produce some side effects
Doctor :   which include weight changes, nausea, headache, indigestion, stomach pain.
Doctor :   Occasionally it an cause sleep disturbances, mood changes.
User :   so that tablet should not be taken in long run?
Doctor :   Rarely some individuals have reported psychological symptoms.
Doctor :   These symptoms are seen in long term users.
Doctor :   The doctor who is treating him will weight the effects of the medicine
Doctor :   as well as compare the side effects he may have.
User :   does it cause snoring? and tiredness during the day even after a good night's sleep?
Doctor :   After weighting both these parameter, the decision to continue or discontinue the medication will be decided.
User :   ok..
Doctor :   It can induce little drowsiness.
Doctor :   But this effect is not a criteria for changing or stopping the pills.
User :   ok...
Doctor :   However, if you feel that he is extremely drowsy, has severe tiredness
Doctor :   you can report back to his doctor.
Doctor :   His doctor may think of modifying the drug.
Doctor :   Do you follow?
User :   yes...
Doctor :   Do you have any other query?
User :   No I don have any. Thank You very much for the information
Doctor :   My pleasure in helping you.
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
Doctor :   Have a nice day!!
User :   Thanks & Bye!
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor